What to do now?

JoyceCanada
JoyceCanada Member Posts: 134
edited March 2014 in Colorectal Cancer #1
I've had diarrhea before during this journey but nothing as bad as I've experienced this past 2 days. I'm having frequent "bright" yellow watery poops good old immodium is doing nothing. I'm at my wits end. I'm not running a temp - but I was up at 3 a.m. this morning having a shower because I didn;t make it to the toilet. Should I be scared --- is this normal on oxi and 5FU.

Comments

  • DK2006
    DK2006 Member Posts: 126
    Hi Joyce,
    I'm sorry that you're having such a rough time. I think that you should call your oncologist and get something stronger than immodium. My oncologist warned me to keep on top of the diarrhea. She said left unchecked, you can get a bacterial infection that can put you in the hospital. So run and call your doctor now and get some new meds.
    Best wishes,
    Donna
  • Betsydoglover
    Betsydoglover Member Posts: 1,248
    Joyce -

    I never had it so bad, but my oncologist also warned me to call her if it got bad. Day or night she said. Of course I never wanted to use the nitetime option and thankfully didn't have to. But, please call your onc - there are stronger meds out there and diarrhea can be bad if not controlled and it can usually be controlled.

    She (oncologist) also told me that if I ever had diarrhea that kept me up at nite or woke me up at nite, I should definitely call.

    Take care,
    Betsy
  • suezav
    suezav Member Posts: 42
    joyce, my daughter had diarrhea that got worse and worse (she also was on oxi and 5FU). we called the onc around 10:00 one night and she sent us immediately to the ER. turns out she had c-diff, that nasty bacterical infection. she spent 7 days in the hospital on IV meds. it can be dx easily with a stool specimen. call the doc! good luck and hope you feel better. susan
  • KathiM
    KathiM Member Posts: 8,028
    Don't be scared...just share this with your onc...and if he/she won't listen, go to the local ER....diarrhea is normal, but uncontrolled bouts are not good over time....
    PLEASE keep up with fluids....don't dehydrate!

    BIG, DRY hugs,
    Kathi
  • JoyceCanada
    JoyceCanada Member Posts: 134
    phoned ER and they were somewhat disinterested! I don;t have a temp so they seem to think there isn't big a problem. I'm eating crackers, bananas, rice and drinking water so they think that I'll be o'k. I'm going to phone the cancer center to-morrow a.m. and try to at least talk to an onc nurse. I'm ticked because I'm scheduled for my next "infusion" this upcoming Monday and I'm scared that if this level of diarrhea persists they will not go ahead. I've been having problems with Oxi (another story) so I'm a bit of a nervous Nelly that they will literally pull the plug on my Oxi regime.
  • goldfinch
    goldfinch Member Posts: 735
    I recall oxi causing diarrhea that imodium couldn't control. My Doc started me on sandostatin (injections in the belly). Didn't work well for me, but might be worth a try. Or you could ask about lomotil. Good Luck! I'm still trying to deal with very bad dairrhea from camptosar. So far nothing has worked. I had 2 weeks off chemo. Back at it on friday. I'm really dreading it.
    Mary
  • ron50
    ron50 Member Posts: 1,723 Member

    phoned ER and they were somewhat disinterested! I don;t have a temp so they seem to think there isn't big a problem. I'm eating crackers, bananas, rice and drinking water so they think that I'll be o'k. I'm going to phone the cancer center to-morrow a.m. and try to at least talk to an onc nurse. I'm ticked because I'm scheduled for my next "infusion" this upcoming Monday and I'm scared that if this level of diarrhea persists they will not go ahead. I've been having problems with Oxi (another story) so I'm a bit of a nervous Nelly that they will literally pull the plug on my Oxi regime.

    Hi Joyce,
    I used to get some relief from an ibs treatment called Donnatabs (also marketed as Buscopan) ,worth a try,Ron.
  • JADot
    JADot Member Posts: 709 Member
    Had Folfox myself, never diarrhea like what you're describing.

    If you're having that much diarrhea, you should call the Dr. immediately. Dehydration alone is a huge concern. You can be depleting electronlytes faster than your body can handle.

    Putting on my best Mom voice - Diarrhea is really serious business. You gotta call the doctor.

    Best of luck to you,
    Ying